Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 180, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 3:20 PM EDT for Anne Arundel County, Calvert County, Prince George's County, Maryland. It was in force for 55 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 1, 2021, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Anne Arundel County, MD, Calvert County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:23 PM EDT | TSTM WND DMG | 1 E Greenbelt, MD | A LARGE TREE AND MULTIPLE TREE LIMBS WERE BLOWN DOWN IN THE 7700 BLOCK OF HANOVER PARKWAY. |
| Jul 1, 3:23 PM EDT | TSTM WND DMG | 3 E Andrews Afb, MD | A TREE BLEW DOWN NEAR THE INTERSECTION OF MD-223 WOODYARD ROAD AND WELSHIRE DRIVE. |
| Jul 1, 3:25 PM EDT | TSTM WND DMG | 1 Ese Mitchellville, MD | TREES BLEW DOWN ON MD-193 ENTERPRISE ROAD NEAR LOTTSFORD ROAD/WOODMORE ROAD. |
| Jul 1, 3:30 PM EDT | TSTM WND DMG | 1 Nw Bowie, MD | A TREE BLEW DOWN ON MD-197 COLLINGTON ROAD NEAR TULIP GROVE DRIVE. |
| Jul 1, 3:30 PM EDT | TSTM WND DMG | 1 Wnw Bowie, MD | MULTIPLE TREES BLEW DOWN NEAR BOWIE, INCLUDING NEAR THE INTERSECTION OF MD-197 COLLINGTON ROAD AND LYLE LANE, AND MD-197 COLLINGTON ROAD AND GALLANT FOX LANE. |
| Jul 1, 3:30 PM EDT | TSTM WND DMG | 4 E Kettering, MD | A TREE WAS REPORTED DOWN ON NORTHBOUND US-301 CRAIN HIGHWAY NEAR MD-214 CENTRAL AVENUE. |
| Jul 1, 3:33 PM EDT | TSTM WND DMG | 1 E Bowie, MD | NUMEROUS 100 FOOT TALL TREES SNAPPED AT A RESIDENCE JUST EAST OF BOWIE. |
| Jul 1, 3:33 PM EDT | TSTM WND DMG | 3 Sse Bowie, MD | NUMEROUS 100 FOOT TALL TREES SNAPPED AT A RESIDENCE JUST EAST OF BOWIE. |
| Jul 1, 3:37 PM EDT | TSTM WND DMG | 3 Sw Londontowne, MD | A LARGE LEYLAND CYPRUS TREE WAS BLOWN OVER AT A RESIDENCE NEAR LONDONTOWNE. |
| Jul 1, 3:37 PM EDT | TSTM WND DMG | 3 W Riva, MD | TREES BLEW DOWN ON MD-424 DAVIDSONVILLE ROAD NEAR GOVERNOR BRIDGE ROAD. |
| Jul 1, 3:38 PM EDT | TSTM WND DMG | 2 Se Crofton, MD | TREES BLEW DOWN NEAR THE INTERSECTION OF MD-450 DEFENSE HIGHWAY AND MD-424 DAVIDSONVILLE ROAD. |
| Jul 1, 3:38 PM EDT | TSTM WND DMG | Riva, MD | SEVERAL DOZEN TREES, WIRES AND POLES WERE BLOWN DOWN IN AND AROUND RIVA. |
| Jul 1, 3:40 PM EDT | TSTM WND DMG | 1 Wsw Riva, MD | TREES BLEW DOWN NEAR THE INTERSECTION OF RIVA ROAD AND BEARDS POINT ROAD. |
| Jul 1, 3:45 PM EDT | TSTM WND DMG | 1 E Parole, MD | TREES BLEW DOWN ON US-50 NEAR MD-2 SOLOMONS ISLAND ROAD. |
| Jul 1, 3:48 PM EDT | TSTM WND DMG | 2 Nne Annapolis, MD | TREES AND WIRES BLEW DOWN NEAR THE INTERSECTION OF MD-450 GOVERNOR RITCHIE HIGHWAY AND BRICE ROAD. |
| Jul 1, 3:52 PM EDT | TSTM WND GST 66 | 1 Nnw Eastport, MD | |
| Jul 1, 3:54 PM EDT | MARINE TSTM WIND 39 | 1 Ne Annapolis, MD | |
| Jul 1, 3:55 PM EDT | MARINE TSTM WIND 46 | 2 Sse Arnold, MD | |
| Jul 1, 4:07 PM EDT | TSTM WND GST 63 | 3 S Cape St. Claire, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
798
WUUS51 KLWX 011920
SVRLWX
MDC003-009-033-012015-
/O.NEW.KLWX.SV.W.0180.210701T1920Z-210701T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
320 PM EDT Thu Jul 1 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Anne Arundel County in central Maryland...
Northwestern Calvert County in southern Maryland...
Northeastern Prince Georges County in central Maryland...
* Until 415 PM EDT.
* At 320 PM EDT, severe thunderstorms were located along a line
extending from Greenbelt to Forestville to Clinton, moving east at
35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Bowie, Severn, Annapolis, Clinton, College Park, Crofton,
Greenbelt, Beltsville, Forestville, Largo, Mayo, Shady Side, Deale,
Naval Academy, Upper Marlboro, Severn River, South River, Gibson
Island, Sillery Bay and Bodkin Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 7645 3876 7650 3875 7662 3877 7662
3877 7665 3875 7669 3874 7683 3875 7690
3890 7689 3905 7693 3910 7685 3915 7642
3914 7641 3906 7642 3901 7637
TIME...MOT...LOC 1920Z 262DEG 32KT 3899 7690 3885 7685 3876 7691
HAIL...1.00IN
WIND...70MPH
$$
BJL3 follow-up statements
757
WWUS51 KLWX 011948
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
348 PM EDT Thu Jul 1 2021
MDC009-011958-
/O.CAN.KLWX.SV.W.0180.000000T0000Z-210701T2015Z/
Calvert MD-
348 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALVERT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland.
LAT...LON 3896 7645 3876 7650 3875 7660 3882 7669
3905 7673 3912 7670 3915 7643 3914 7641
3906 7642 3901 7637
TIME...MOT...LOC 1948Z 276DEG 36KT 3904 7659 3889 7647 3875 7651
$$
MDC003-033-012015-
/O.CON.KLWX.SV.W.0180.000000T0000Z-210701T2015Z/
Anne Arundel MD-Prince Georges MD-
348 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR ANNE ARUNDEL AND EAST CENTRAL PRINCE GEORGES COUNTIES...
At 348 PM EDT, severe thunderstorms were located along a line
extending from near Severna Park to South River to near Deale, moving
east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Bowie, Severn, Annapolis, Crofton, Mayo, Shady Side, Deale, Naval
Academy, Severn River, South River, Gibson Island, Sillery Bay,
Bodkin Point, Rhode River, Magothy River, Dobbins Island, Pinehurst,
Glen Burnie, Severna Park and Odenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 7645 3876 7650 3875 7660 3882 7669
3905 7673 3912 7670 3915 7643 3914 7641
3906 7642 3901 7637
TIME...MOT...LOC 1948Z 276DEG 36KT 3904 7659 3889 7647 3875 7651
HAIL...1.00IN
WIND...70MPH
$$
BJL257
WWUS51 KLWX 012003
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
403 PM EDT Thu Jul 1 2021
MDC033-012013-
/O.CAN.KLWX.SV.W.0180.000000T0000Z-210701T2015Z/
Prince Georges MD-
403 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PRINCE GEORGES
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland.
LAT...LON 3897 7644 3895 7645 3903 7657 3913 7662
3915 7645 3915 7642 3914 7641 3906 7642
3901 7637
TIME...MOT...LOC 2003Z 225DEG 27KT 3914 7653 3899 7641 3885 7645
$$
MDC003-012015-
/O.CON.KLWX.SV.W.0180.000000T0000Z-210701T2015Z/
Anne Arundel MD-
403 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN ANNE ARUNDEL COUNTY...
At 403 PM EDT, severe thunderstorms were located along a line
extending from Green Haven to near Severn River to near Shady Side,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Annapolis, Naval Academy, Pinehurst, Magothy River, Dobbins Island,
Gibson Island, Sillery Bay, Bodkin Point, Severn River, Glen Burnie,
Severna Park, Pasadena, Arnold, Lake Shore, Parole, Green Haven, Cape
St. Claire, Herald Harbor, Crownsville and Chelsea Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3897 7644 3895 7645 3903 7657 3913 7662
3915 7645 3915 7642 3914 7641 3906 7642
3901 7637
TIME...MOT...LOC 2003Z 225DEG 27KT 3914 7653 3899 7641 3885 7645
HAIL...1.00IN
WIND...60MPH
$$
BJL890
WWUS51 KLWX 012012
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
412 PM EDT Thu Jul 1 2021
MDC003-012022-
/O.EXP.KLWX.SV.W.0180.000000T0000Z-210701T2015Z/
Anne Arundel MD-
412 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANNE ARUNDEL
COUNTY WILL EXPIRE AT 415 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland.
LAT...LON 3897 7644 3895 7645 3903 7657 3913 7662
3915 7645 3915 7642 3914 7641 3906 7642
3901 7637
TIME...MOT...LOC 2012Z 262DEG 32KT 3915 7644 3900 7632 3886 7636
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:42 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 1, 2:42 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A cold front will move across the area tonight through Friday.
Showers and thunderstorms will continue through this evening as
a result. An upper level trough will shift out of the region
Friday into Saturday. High pressure builds into the region
Sunday through early next week. A weak front may impact the
region by Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Strong to severe thunderstomrs are developing now pretty much
area-wide. Not surprising at all given the 3000+ SBCAPE in areas
east of the Blue Ridge. A line has developed along/east of the
Blue Ridge, and there are even a few supercells out ahead of
this main line as well. This activity will continue to fill in
over the next couple of hours as it progresses east into the
metro areas and towards the Chesapeake Bay. A Severe
Thunderstorm Watch was added with this update until 8 PM this
evening. Damaging winds will be the primary threat for storms
this afternoon evening. However, there are several mesoscale
boundaries being put down by all of the current storms, so there
could be enough localized shear for an isolated tornado or two
as well. Another problem with these cells will be heavy rainfall
rates that may lead to instances of flash flooding. PWATs are
in the 1.6-1.9 inch range in the area of the Flash Flood Watch,
which remains in effect through Friday morning. Some areas could
see multiple rounds of convection. These areas will be the most
worrisome for flash flooding, especially in the metro areas.
This activity should push into central VA and southern MD later
this evening, leaving the metro areas drier than initially
thought. Think the front is able to push a little further south
than initially thought, and into areas with much higher flash
flood guidance. Could still see some showers overnight in the
metros, but thinking it won't be as worrisome as originally
thought overnight. Won't make any changes to the watch for now,
but wouldn't be surprised if we are able to end that a bit
earlier than anticipated for many areas.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region
on Friday. The upper trough to our north is expected to drop
down into our region on Friday. This trough axis may kick off
further showers on Friday but the coverage of precipitation will
likely be limited due to a general northwesterly flow. Can't
rule out all of our region seeing some light showers on Friday
but the best area to experience any shower/thunderstorms will be
areas in southern MD that are closest to the frontal boundary.
Daytime temperatures overall will be much cooler on Friday with
afternoon highs only rising up into the upper 70s to lower 80s.
A brief lull in precipitation will likely occur late Friday and
into Saturday morning due to subsidence on the eastern side of
the trough.
The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Independence Day on Sunday, most of the day should be rain free.
However, an isolated shower or thunderstorm is possible mainly
during the afternoon as the upper-level low moves off of the New
England coast. Highs on Sunday will be slightly below average, with
high temps in the upper 70s to mid 80s outside of the higher terrain.
The improving trend should continue on Monday as a region of weak
surface high pressure builds over the region. Temps will moderate
Monday with highs approaching 90 degrees in the lower elevations.
The humidity returns by Tuesday as southerly flow returns at the
surface and an upper level ridge builds over the region. The ridge
persists into Wednesday before subtle height falls and a front start
to move into the region late Wednesday into Thursday bringing the
opportunity for showers and thunderstorms.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Periods of moderate to heavy rain are expected at all terminals
except for MRB in thunderstorms this afternoon into the evening
hours. This will lead to periods of MVFR to IFR visibilities.
A wind shift out the west to northwest is expected behind the
front tonight, with light southerly flow ahead of the front this
afternoon/evening. Main line of storms is located along a line
from IAD down towards CHO now and will move east towards the
Chesapeake Bay over the next couple of hours. DCA will be next
under the gun for severe storms, and those should push through
around 19z or so. BWI is getting a storm now, but the main line
will come through around 19z as well, then the MTN shortly
thereafter. CHO is getting less severe convection, but it will
be off and on for several hours as the line is more west to east
oriented.
VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.
Primarily VFR conditions on Independence Day with brief reductions
in visibilities possible from any showers. VFR conditions persist
Monday with light winds.
&&
.MARINE...
Strong thunderstorms will continue to impact our waters through
this evening. Several SMWs are in effect now and will likely
continue to be issued over the next several hours. A cold front
will drop south of our waters on Friday and SCA winds are not
expected at this time Friday and Saturday.
Northwest winds should stay below SCA levels on Sunday and remain
below SCA levels on Monday, but become more variable.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Friday morning for DCZ001.
MD...Flash Flood Watch through Friday morning for MDZ004>006-008-
011-013-014-016>018-503>508.
VA...Flash Flood Watch through Friday morning for VAZ037>040-
050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch through Friday morning for ANZ535.
&&
SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL/JMG
LONG TERM...CPB
AVIATION...CJL/CPB
MARINE...CJL/CPBHazardous weather outlook, Jul 1, 12:50 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1250 PM EDT Thu Jul 1 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-021700- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM this evening for the entire outlook area. Damaging winds will be the primary threat with storms this afternoon and evening. A Flash Flood Watch remains in effect through 8 AM Friday for the entire outlook area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The heavy rain and flooding threat may linger into Friday for southern Maryland. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-021700- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM this evening for all areas east of the Blue Ridge. Damaging winds will be the primary threat with storms this afternoon and evening. A Flash Flood Watch remains in effect through 8 AM Friday for most areas east of the Blue Ridge. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MDZ001-501-502-VAZ503-504-WVZ501>506-021700- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1250 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight An isolated severe thunderstorm with damaging winds is possible. Heavy rain may also lead to scattered instances of flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters activation may be needed today. CJL
In the hours before
Local storm report, Jul 1, 2:46 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 1 S ASHBURN 39.02N 77.48W
07/01/2021 LOUDOUN VA PUBLIC
TREE DOWN AT A RESIDENCE NEAR NEAR FARMWELL HUNT PLAZA
IN ASHBURN.
&&
EVENT NUMBER LWX2104545
CJLLocal storm report, Jul 1, 2:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 SSW DAMASCUS 39.26N 77.22W
07/01/2021 M1.00 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2104546
KJPLocal storm report, Jul 1, 2:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 2 N BOWIE 38.98N 76.74W
07/01/2021 M1.00 INCH PRINCE GEORGES MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2104547
CPBLocal storm report, Jul 1, 2:55 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 1 S CROFTON 39.00N 76.69W
07/01/2021 M1.25 INCH ANNE ARUNDEL MD PUBLIC
&&
EVENT NUMBER LWX2104548
CPBLocal storm report, Jul 1, 2:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 2 SW ASHBURN 39.02N 77.51W
07/01/2021 LOUDOUN VA DEPT OF HIGHWAYS
TREE DOWN NEAR ROUTE 2119 AT WAXPOOL ROAD.
&&
EVENT NUMBER LWX2104549
CPBLocal storm report, Jul 1, 3:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
301 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 SSE CROFTON 39.00N 76.68W
07/01/2021 M1.00 INCH ANNE ARUNDEL MD NWS EMPLOYEE
&&
EVENT NUMBER LWX2104550
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:03 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 42 min |
| Jul 1, 1:44 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 46 min |
| Jul 1, 2:10 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery | 50 min |
| Jul 1, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 42 min |
| Jul 1, 2:28 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 47 min |
| Jul 1, 2:40 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 35 min |
| Jul 1, 2:41 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 64 min |
| Jul 1, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Montgomery, Prince George's | 47 min |
| Jul 1, 3:06 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 24 min |
| Jul 1, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Cecil, Harford | 38 min |
| Jul 1, 3:31 PM EDT | Flash Flood Warning | LWX | Montgomery | 3 hr |
| Jul 1, 3:33 PM EDT | Tornado Warning | LWX | Anne Arundel, Prince George's | 27 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.